MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012447-15
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat the heavily calcified, moderately tortuous left anterior descending (lad) coronary artery.The 2.5x15 mm nc trek balloon dilatation catheter (bdc) was not prepped outside the anatomy (air aspiration) prior to use.The bdc was inflated once to nominal pressure and dye was noted on fluoroscopy.Another balloon was used to complete the procedure.There were no adverse patient effects and there was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported balloon rupture was unable to be confirmed; however, the tear in the inner member is likely what was perceived as the rupture.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported that the device was not prepared outside the anatomy.It should be noted coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu) specifies: all air must be removed from the balloon and displaced with contrast prior to inserting into the body, otherwise, complications may occur.In this case, it is unknown if the violation of the ifu caused or contributed to the reported complaint.The investigation was unable to determine a conclusive cause for the reported balloon rupture or noted tear in the inner member.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15668160
Report Number2024168-2022-11026
Device Sequence Number6372924
Product Code LOX
UDI-Device Identifier08717648151767
UDI-Public08717648151767
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number1012447-15
Device Catalogue Number1012447-15
Device Lot Number20504G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date10/25/2022
Supplement Report FDA Received Date01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown